Advertisement

Reactions Weekly

, Volume 1774, Issue 1, pp 220–220 | Cite as

Multiple drug overdose

Various toxicities and lack of efficacy: 2 case reports
Case report
  • 132 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

A case series described a 24-year-old woman and a 65-year-old man, who experienced various toxicities secondary to multiple drug overdose in an attempt of suicide [not all quantities stated]. Additionally, these patients exhibited lack of drug effect with sodium chloride, norepinephrine, epinephrine, glucagon, hydrocortisone sodium succinate, hyperinsulinemia euglycemia, vasopressin or Angiotensin-II.

Case 1: A 24-year-old woman with known hypertension and dilated cardiomyopathy was found at home approximately 2 hours following an intentional ingestion of her prescribed medications in an attempt of suicide. Her medications comprised amlodipine, aspirin, carvedilol, furosemide, hydralazine, isosorbide mononitrate, lisinopril and spironolactone. Her medications lay...

Reference

  1. Carpenter JE, et al. Successful Treatment of Antihypertensive Overdose Using Intravenous Angiotensin II. Journal of Emergency Medicine 57: 339-344, No. 3, Sep 2019. Available from: URL: http://doi.org/10.1016/j.jemermed.2019.05.027 - Georgia

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations